Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Neurological Medicine
Volume 2013 (2013), Article ID 451206, 3 pages
http://dx.doi.org/10.1155/2013/451206
Case Report

A Rare Neurological Complication of Ranolazine

1VA Western New York Healthcare System, Division of Critical Care and Pain Medicine, Department of Anesthesiology, School of Medicine and Biomedical Sciences, State University of New York at Buffalo, Buffalo, NY 14215, USA
2University of Iowa, Mason City Cardiology, Mason City, IA 50401, USA
3Director of Mercy North-Iowa Neurology and Sleep Laboratory, University of Iowa, Mason City Neurology, Mason City, IA 50401, USA

Received 24 May 2013; Accepted 19 June 2013

Academic Editors: T. K. Banerjee, P. Berlit, J. L. González-Gutiérrez, R. Koide, and Y. Wakabayashi

Copyright © 2013 Jahan Porhomayon et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Myoclonus is not a known side effect of ranolazine. We report a case of myoclonus in a 72-year-old female who underwent cardiac catheterization for angina and was started on ranolazine after the procedure. Two days after ranolazine therapy on 1000 mg per day in divided doses, myoclonus developed, which severely impaired her normal activity. Her symptoms resolved 2 days after discontinuation of ranolazine. Ranolazine was resumed after discharge from hospital with recurrent myoclonus after two days of therapy. The causal relationship between ranolazine and myoclonus was suggested by cessation of myoclonus after ranolazine was discontinued.